Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taking armour. Gained weight. Doing exercise and dieting for weight loss. Any thoughts?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Taking 120 mg of Armour...started at 30 mg in Oct. 2012. Have not been able to loose 1 pound and have gained 8. I have been exercising and dieting very strictly. Before medication I could loose weight (slowly but still lose). My hypo symptoms are better now but the weight is driving me crazy. Adrenals were checked. They were fine. HELP.
Posted Mon, 13 May 2013 in General Health
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. Armour can help your thyroid to function well. If you take it more than needed, you probably lose weight, but it is not healthy. The reason that you lose no weight is that you have more weight now and you are probably more tired now.
Your sleep is also probably affected now. That could be a reason for your possible fatigue as well.
Sometimes, the mood goes low and it needs a separate medication to get better. You should ask your doctor to see if you have depression or sleep problem and treat them if you have any.
I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Taking armour. Gained weight. Doing exercise and dieting for weight loss. Any thoughts? 14 hours later
Hi there,

I am not fatigued at all. Since I have been on Armour my sleeplessness has gone away. I get at least 8 hours. I have plenty of energy and don't even need caffine anymore for a boost. Before I started Armour I was 127 pounds 5'2 and athletic. Now I have crept up 8 pounds since October. I have been following a strict diet and exercise with cardio and weights 5x week. I have tried low carb, low fat, higher calories, lower calories with Weight Watchers and Bodymedia. I never had a problem loosing weight before all be it slow. I have read several forums that have addressed the issue of weight gain but with no definitive explanation. My doc is stumped as well. FYI, my hormones are fine. What's interesting is that I have gone from 30mg -120mg of armour and my levels have stayed the same.

Blood work before armor:

TSH: 3.57
t4, free: .9
t3, free: 2.3
Thyroid Peroxidase antibodies: <10

After taking 30mg:

TSH: .1
t4, free: 1.1
t3, free: 3.2
Thyroid Peroxidase antibodies: 11

Since increasing to 120 everything has stayed the same except for TSH and Antibodies.

Currently my antibodies are 13 and my TSH is .01

I have increased my dose because my symptoms were still not resolved. I am now steady on 120mg.

The weight gain and the fact that I am now stalled and cant loose a pound is the mystery I would like to solve.

Answered by Dr. Payman Hajiazim 11 hours later
Hi there, thanks for the information. One possibility is that your appetite has been affected by the medication you are taking for the thyroid. Since you eat more, it can change the balance of your weight. On the other hand thyroid hormone has a very long half life. That is the reason that if your hormone has been regulated it still takes a month or two to be effective for your weight.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor